Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Charleston, SC

April 22, 2011Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2011, 5:30 PM EDT for Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 5:30 PM EDT (21:30 UTC)
Expired
Apr 22, 2011, 6:30 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:31 PM EDTHAIL 0.882 Se Marlow, GATHE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL.
Apr 22, 5:31 PM EDTHAIL 12 E Marlow, GAQUARTER SIZE HAIL WAS REPORTED ON COURTHOUSE ROAD NEAR MIDLAND ROAD.
Apr 22, 6:00 PM EDTHAIL 0.54 Ene Eden, GABUTTER BEAN SIZED HAIL IN GUYTON
Apr 22, 6:05 PM EDTHAIL 14 E Eden, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS52 KCHS 222130
SVRCHS
GAC051-103-SCC053-222230-
/O.NEW.KCHS.SV.W.0050.110422T2130Z-110422T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR MARLOW...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MARLOW...EDEN...MELDRIM...PURYSBURGH...BLOOMINGDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3231 8105 3217 8102 3200 8118 3208 8138
      3226 8143 3228 8141
TIME...MOT...LOC 2130Z 315DEG 15KT 3224 8134

$$
4 follow-up statements
971 
WWUS52 KCHS 222151
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT FRI APR 22 2011

GAC051-103-SCC053-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-
551 PM EDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM...SOUTH CENTRAL JASPER AND SOUTHEASTERN
EFFINGHAM COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAULKVILLE...OR ABOUT 10 MILES
NORTH OF I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...EDEN...GARDEN CITY...I-16/I-95 INTERCHANGE...
MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3224 8138 3227 8137 3230 8114 3227 8108
      3217 8102 3200 8118 3208 8138 3214 8140
      3218 8141
TIME...MOT...LOC 2151Z 322DEG 17KT 3219 8130

$$
744 
WWUS52 KCHS 222200
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT FRI APR 22 2011

SCC053-222209-
/O.CAN.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
JASPER SC-
600 PM EDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3218 8141 3224 8138 3227 8137 3226 8117
      3221 8115 3218 8114 3207 8111 3200 8118
      3208 8138
TIME...MOT...LOC 2159Z 322DEG 17KT 3216 8127

$$

GAC051-103-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
600 PM EDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAULKVILLE...OR ABOUT 7 MILES
NORTH OF I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO BUTTERBEAN SIZE WAS JUST REPORTED IN SOUTHERN EFFINGHAM
COUNTY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3218 8141 3224 8138 3227 8137 3226 8117
      3221 8115 3218 8114 3207 8111 3200 8118
      3208 8138
TIME...MOT...LOC 2159Z 322DEG 17KT 3216 8127

$$
206 
WWUS52 KCHS 222211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI APR 22 2011

GAC051-103-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
611 PM EDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 610 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR ABOUT OVER I-16/I-95 
INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED JUST NORTH OF
BLOOMINGDALE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3217 8137 3222 8133 3224 8130 3224 8120
      3221 8117 3218 8114 3207 8111 3200 8118
      3208 8138
TIME...MOT...LOC 2211Z 322DEG 17KT 3214 8128

$$
350 
WWUS52 KCHS 222221
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT FRI APR 22 2011

GAC051-103-222231-
/O.EXP.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
621 PM EDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND SOUTH
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 630 PM EDT...

AT 619 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3217 8137 3222 8133 3224 8130 3224 8120
      3221 8117 3218 8114 3207 8111 3200 8118
      3208 8138
TIME...MOT...LOC 2221Z 322DEG 16KT 3214 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:05 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 22, 4:05 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT FRI APR 22 2011

.SYNOPSIS...
A LINGERING FRONT AND AN INLAND WEDGE OF HIGH PRESSURE WILL
GRADUALLY DISSIPATE TONIGHT. ATLANTIC HIGH PRESSURE WILL PREVAIL
SATURDAY THROUGH MIDWEEK. A COLD FRONT WILL MOVE THROUGH THE
REGION WEDNESDAY NIGHT OR THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SATELLITE TRENDS SUGGEST THAT THE INLAND WEDGE OF HIGH
PRESSURE...INDICATED BY THE SWATH OF LOW CLOUDS ACROSS THE
CAROLINAS AND NORTHERN GEORGIA...IS SLOWLY ERODING TO THE NORTH BY
MID AFTERNOON. THE LINGERING BOUNDARY TO THE SOUTH WILL BE LIFTING
NORTH AS A WARM FRONTAL FEATURE ACCORDINGLY. SHOWERS AND THUNDERSTORMS
ACROSS MAINLY THE CHARLESTON TRI COUNTY AREA PERSIST WITHIN THE
DEEP MOISTURE OF THE ERODING WEDGE...WHILE ISOLATED THUNDERSTORMS
HAVE INITIATED SOUTH OF THE BOUNDARY WITHIN WARMER AND MORE UNSTABLE
AIR.

WILL FOLLOW PRECIPITATION EVOLUTION INDICATED IN BOTH THE 12Z AND
18Z NAM SOLUTIONS...WHICH SHOW PRECIPITATION LIFTING NORTH DURING
THE EVENING HOURS FOLLOWING THE DEPARTING DEEP MOISTURE OF THE
INLAND WEDGE. SURFACE HIGH PRESSURE WILL SET UP OVER THE ATLANTIC
TONIGHT...WHILE UPPER LEVEL RIDGING REBUILDS FROM THE SOUTH. THIS
PATTERN CHANGE FURTHER SUGGESTS REDUCED SHOWER/THUNDERSTORM
POTENTIAL TONIGHT...AND WILL THUS STEADILY DECREASE POPS FROM
SOUTH TO NORTH THIS EVENING TO RAIN-FREE CONDITIONS AFTER MIDNIGHT.

LINGERING CLOUD COVER AND A MORE SOLID SOUTHERLY FLOW WILL
MAINTAIN MILD OVERNIGHT CONDITIONS. EXPECT LOW TEMPERATURES TO
RANGE FROM THE LOWER TO MID 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...RIDGING AND SUBSIDENCE WILL PREVAIL AT THE SURFACE AND
ALOFT. CANNOT RULE OUT AN ISOLATED SHOWERS/THUNDERSTORM OR TWO
ALONG THE INLAND PROGRESSING SEA BREEZE. HOWEVER...MODEL SOUNDINGS
APPEAR SUFFICIENTLY DRY/CAPPED TO PREVENT MEASURABLE RAINFALL AT
MOST/ALL LOCATIONS. OTHERWISE...UNDER MOSTLY SUNNY SKIES
TEMPERATURES IN THE MID/UPPER 80S WILL BE COMMON AWAY FROM THE
IMMEDIATE COAST.

SATURDAY NIGHT...MAINLY CLEAR SKIES...LOW LEVEL MOISTURE AND
DECOUPLING/LIGHT SURFACE WINDS SHOULD SUPPORT PATCHY FOG OVERNIGHT.
OTHERWISE...EXPECT ANOTHER UNSEASONABLE WARM NIGHT...FEATURING LOWS
IN THE LOWER TO MID 60S INLAND AND CLOSE TO 70F ON THE BEACHES.

SUNDAY THROUGH MONDAY...EXPECT LITTLE CHANGE FROM THE SATURDAY
REGIME. UNDER DEEP LAYER HIGH PRESSURE...ABOVE NORMAL TEMPERATURES
WILL PREVAIL...AND POPS WILL REMAIN VERY LOW MAINLY ALONG THE SEA
BREEZE DURING THE AFTERNOON/EARLY EVENING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER RIDGE WILL WEAKEN TUESDAY AND DEEPER MOISTURE WILL
SPREAD INTO THE REGION FROM THE S/SE. THUS...THE PROSPECT FOR
SHOWERS/THUNDERSTORMS WILL INCREASE TO SOME DEGREE...ESPECIALLY
DURING THE AFTERNOON/EVENING...AND HIGH TEMPERATURES COULD END UP
A FEW DEGREES COOLER BUT STILL IN THE LOWER/MID 80S AWAY FROM THE
COAST.

MEANWHILE...A POTENT LOW PRESSURE SYSTEM SPAWNING OFF THE SOUTHERN
ROCKIES WILL SHIFT RAPIDLY NE FROM THE SOUTHERN PLAINS TUE-WED TO
THE GREAT LAKES BY THU. IN CONJUNCTION WILL BE A RAPIDLY DEEPENING
UPPER LEVEL LONGWAVE TROUGH THAT WILL ROTATE THROUGH THE MISSISSIPPI
RIVER VALLEY WED AND CROSS THE APPALACHIANS THU. GULF MOISTURE WILL
POOL AHEAD OF THE FRONT...SUPPORTING MORE ORGANIZED PRECIPITATION
DEVELOPMENT FOR WED NIGHT INTO THU. THERE ARE STILL PLENTY OF TIMING
ISSUES AMONG THE MODELS BUT HAVE INCREASED POPS INTO THE LOW-MID CHC
RANGE FOR THIS SCENARIO. THE FRONT LOOKS TO MOVES THROUGH THU
LEADING TO DRIER CONDITIONS BEYOND. TEMPS WILL CONTINUE TO RUN
WARMER THAN NORMAL AHEAD OF THE FRONT...REACHING THE MID 80S...THEN
HAVE SHOWN A SLIGHT COOL DOWN THU WITH THE POTENTIAL FROPA. WILL
ALSO NEED TO SEE HOW WELL MID-UPPER LEVEL JETTING AND INSTABILITY
COMBINE WITH THIS SYSTEM AS SOME MODELS TO TRY TO ADVERTISE STRONG
TSTM ORGANIZATION. WILL NEED A FEW MORE MODEL RUNS TO EVALUATE THIS
POTENTIAL.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
KCHS...THE KCHS TERMINAL REMAINS EMBEDDED IN THE DEEP MOISTURE OF
THE INLAND HIGH PRESSURE WEDGE THIS AFTERNOON. EXPECT MVFR
CONDITIONS AND SCATTERED SHOWERS/THUNDERSTORMS TO CONTINUE TO IMPACT
THE AREA FOR A FEW MORE HOURS...UNTIL THE MAIN SWATH OF CONVECTION
LIFTS NORTH LATER TODAY. ALTHOUGH THERE COULD BE A BRIEF PERIOD
WHERE MVFR CEILINGS LIFT OR SCATTER...LINGERING LOW LEVEL MOISTURE
INTO THE EVENING AND OVERNIGHT HOURS WILL ALLOW LOW CEILINGS TO
RETURN AND MVFR VISIBILITIES TO POTENTIALLY DEVELOP. DRIER AIR
WILL SHIFT INTO THE REGION ON SATURDAY AS THE WEDGE LIFTS OUT OF
THE REGION AND HIGH PRESSURE BUILDS ALOFT. EXPECT VFR CONDITIONS
TO PREVAIL FOR SATURDAY AS A RESULT.

KSAV...A LINGERING FRONT MARKING THE SOUTHERN EXTENT ON AN INLAND
WEDGE OF HIGH PRESSURE WILL GRADUALLY LIFT NORTH TOWARD THE
EVENING HOURS. AS A RESULT...THE KSAV TERMINAL HAS REMAINED
OUTSIDE OF THE LOW CLOUD SHIELD AND SCATTERED SHOWERS TO THE
NORTH. THERE IS SOME DISAGREEMENT IN THE MODELS CONCERNING RAIN
POTENTIAL FOR SOUTHEAST GEORGIA LATER THIS AFTERNOON...AND PREFER
TO ONLY MENTION CB AT KSAV UNTIL CONVECTIVE TRENDS SOUTH OF THE
FRONT BECOME MORE APPARENT. SOME GUIDANCE SUGGEST KSAV WILL HAVE
LESS MVFR IMPACTS TONIGHT THAN AREAS TO THE NORTH...LIKELY DUE TO
LESS RAINFALL AND OVERALL MOISTURE AT THE TERMINAL TODAY. AT THIS
POINT...PREFER TO INDICATE MVFR CONDITIONS DEVELOPING FOR A FEW
HOURS NEAR DAYBREAK SATURDAY. OTHERWISE...EXPECT VFR CONDITIONS TO
PREVAIL ON SATURDAY AS DRIER AIR SHIFTS INTO THE REGION.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE LIKELY
AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING SUNDAY THROUGH
TUESDAY. OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
AN INLAND HIGH PRESSURE WEDGE WILL SLOWLY ERODE NORTHWARD
TONIGHT...WHILE A LINGERING BOUNDARY ALSO LIFTS NORTH BEFORE
DISSIPATING. SOUTHEAST WINDS OVER THE MARINE ZONES THIS AFTERNOON
WILL STEADILY VEER MORE TO THE SOUTH BY DAYBREAK SATURDAY...AS
SURFACE HIGH PRESSURE TO THE NORTH SETS UP OVER THE ATLANTIC
WATERS. WIND SPEEDS WILL REMAIN AT 10 TO 15 KT...WITH SEAS A
COMBINATION OF WIND WAVES AND SWELLS AT 5 FT OR LESS.

CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THIS
THE WEEKEND AND EARLY NEXT WEEK. CIRCULATION AROUND BERMUDA HIGH
PRESSURE WILL MAINTAIN SYNOPTIC S TO SE WINDS THROUGH THE
PERIOD...ENHANCED BY THE SEA BREEZE CIRCULATION EACH AFTERNOON/EARLY
EVENING SATURDAY THROUGH TUESDAY. SEAS WILL RANGE FROM 2-4 FT WITHIN
NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM...DOMINATED BY AN 8-10
SECOND PERIOD SWELL. MEANWHILE...THE SREF MODEL CONTINUES TO
INDICATE A CHANCE OF MARINE FOG THIS WEEKEND. HOWEVER...GIVEN THAT
WATER TEMPS ARE 70F OR HIGHER WE FEEL THAT THIS MAY BE OVERDONE AND
WE WILL INDICATE MARINE FOG WITHIN ANY FORECASTS. HOWEVER...
RADIATION FOG COULD IMPACT CHARLESTON HARBOR DURING THE LATE
NIGHT/EARLY MORNING HOURS SATURDAY-SUNDAY...AND PERHAPS
MONDAY-TUESDAY AS WELL.

AHEAD OF AN APPROACHING COLD FRONT...A TIGHTENING SURFACE PRESSURE
GRADIENT COULD SUPPORT SMALL CRAFT ADVISORY WINDS/SEAS ACROSS PARTS
OF OR ALL OF THE COASTAL WATERS.

RIP CURRENTS...THE COMBINATION OF MODERATE ONSHORE FLOW AND SMALL
SWELLS WILL RESULT IN A MARGINAL MODERATE RISK OF RIP CURRENTS
THROUGH SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Apr 22, 3:40 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT FRI APR 22 2011

GAZ117-119-139-141-SCZ048>051-231100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
340 PM EDT FRI APR 22 2011

...MODERATE RISK FOR RIP CURRENTS THROUGH 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-231100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
340 PM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 22, 3:45 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI APR 22 2011

GAZ101-SCZ047-222015-
EFFINGHAM-INLAND JASPER-
345 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TARBORO...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SWITZERLAND...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3246 8095 3231 8111 3247 8123 3256 8113
TIME...MOT...LOC 1944Z 315DEG 15KT 3248 8115
Special weather statement, Apr 22, 4:12 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT FRI APR 22 2011

GAZ101-SCZ047-048-051-222045-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
412 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BEAUFORT
AND JASPER COUNTIES THROUGH 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DEERFIELD...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JASPER...LEMON ISLAND...SUN CITY AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3237 8079 3223 8101 3240 8120 3249 8104
TIME...MOT...LOC 2012Z 315DEG 15KT 3240 8106
Special weather statement, Apr 22, 4:17 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT FRI APR 22 2011

GAZ100-101-222045-
BULLOCH-EFFINGHAM-
417 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM
COUNTIES THROUGH 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BROOKLET...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...GEORGIA SOUTHERN...LEEFIELD...STATESBORO AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3247 8148 3226 8150 3235 8184 3247 8181
TIME...MOT...LOC 2018Z 279DEG 15KT 3237 8166
Local storm report, Apr 22, 4:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     MARINE TSTM WIND 2 ENE JAMES ISLAND      32.75N  79.90W
04/21/2011  M48 MPH          CHARLESTON         SC   OFFICIAL NWS OBS

            FT JOHNSON NERRS HAD 30 MPH SUSTAINED WIND WITH 48 MPH
            PEAK GUST.

&&

EVENT NUMBER CHS1100357

JRL
Special weather statement, Apr 22, 4:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT FRI APR 22 2011

SCZ047-048-051-222100-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
437 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES THROUGH 500 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OKATIE...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JASPER...SUN CITY AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3237 8083 3221 8100 3238 8114 3244 8102
TIME...MOT...LOC 2037Z 306DEG 8KT 3237 8103
Special weather statement, Apr 22, 4:50 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT FRI APR 22 2011

GAZ088-100-101-SCZ042-222115-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
450 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES THROUGH 515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRIFFIN LAKE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EGYPT...GUYTON...KILDARE...NEWINGTON...OLIVER...SHAWNEE...SPRINGFIELD
AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3263 8128 3231 8126 3229 8158 3249 8155
      3259 8160
TIME...MOT...LOC 2050Z 264DEG 18KT 3238 8149

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:28 PM EDTSpecial Weather StatementCHSJasper32 min
Apr 21, 8:34 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper56 min
Apr 22, 3:06 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester105 min
Apr 22, 3:45 PM EDTSpecial Weather StatementCHSJasper30 min
Apr 22, 4:12 PM EDTSpecial Weather StatementCHSJasper33 min
Apr 22, 4:37 PM EDTSpecial Weather StatementCHSJasper23 min
Apr 22, 5:00 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Apr 22, 6:13 PM EDTSpecial Weather StatementCHSJasper32 min
Apr 21, 8:22 PM EDTSpecial Marine WarningCHS53 min
Apr 22, 12:28 AM EDTSmall Craft AdvisoryCHS6 hr
Apr 22, 1:04 PM EDTSpecial Marine WarningCHS116 min
Apr 22, 4:17 PM EDTSpecial Weather StatementCHSBulloch28 min
Apr 22, 4:50 PM EDTSpecial Weather StatementCHSEffingham25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.